Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 449, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2014, 11:12 AM CST for Simpson County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 23, 2014, 11:12 AM CST (17:12 UTC)
- Expired
- Dec 23, 2014, 11:45 AM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 45 km from the middle of the area, began a volume at 17:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:30 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS54 KJAN 231712
SVRJAN
MSC127-231745-
/O.NEW.KJAN.SV.W.0449.141223T1712Z-141223T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CST TUE DEC 23 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 1145 AM CST
* AT 1112 AM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEM...AND
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SANATORIUM AND MAGEE AROUND 1125 AM CST.
MARTINVILLE AROUND 1130 AM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3181 8995 3204 8979 3205 8974 3204 8967
3204 8966 3185 8965 3178 8971 3176 8997
TIME...MOT...LOC 1712Z 212DEG 46KT 3175 8985
HAIL...1.00IN
WIND...60MPH
$$
DHBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 10:37 AM CST, 35 minutes earlier.
Area forecast discussion, Dec 23, 10:37 AM CST, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1037 AM CST TUE DEC 23 2014 ...SEVERE STORMS BECOMING MORE LIKELY TODAY ACROSS THE AREA... .UPDATE...THE FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH 560 UNTIL 00Z. HWO AND GRAPHICAL PRODUCTS ARE BEING UPDATED TO MENTION THE POTENTIAL FOR STRONG TORNADOES IN SOUTHEAST MISSISSIPPI. .DISCUSSION...COLD FRONT NOW EXTENDS FROM NEAR GREENWOOD TO NEAR MONROE LOUISIANA AND SURFACE LOW IS DEVELOPING ALONG THE NW GULF COAST AS PRESSURE FALLS OCCUR ON THE COAST NEAR THE TX/LA BORDER. WIDESPREAD CONVECTION IS ONGOING FROM THE MS/AL COASTS EASTWARD... BUT FARTHER WEST CONVECTION IS MORE CELLULAR ALLOWING A CONTINUED FLOW OF WARM...MOIST AND UNSTABLE AIR INTO THE WARM SECTOR OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI. MID 60S DEWPOINTS HAVE NOW REACHED MOST AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE...WITH SBCAPES ALREADY BETWEEN 500-1000 J/KG WITH THE POTENTIAL TO INCREASE THROUGH THE AFTERNOON. THIS IS OVERLAYED WITH SFC-1 KM SRH MAGNITUDES OF 150-300 M2/S2...WHICH ARE MORE THAN SUFFICIENT FOR TORNADOES. NUMEROUS THUNDERSTORMS ARE ALREADY ONGOING NEAR THE AL/LA BORDER...SOME OF WHICH ARE ALREADY SEVERE. MESOANALYSIS STP VALUES GREATER THAN 1 ALREADY EXTEND INTO PARTS OF SE MISSISSIPPI...AND LATEST SREF SIG TOR INGREDIENTS HIGHLIGHTS THE SAME AREA FOR HIGHER POTENTIAL THROUGH THE AFTERNOON HOURS. GIVEN THESE PARAMETERS...WE HAVE OPTED TO UPDATE THE HWO/GRAPHICAL PRODUCTS TO HIGHLIGHT STRONG TORNADO POTENTIAL THROUGH THE DAY OVER SOUTHEAST MISSISSIPPI. THERE ARE ALSO SCATTERED THUNDERSTORMS NORTH OF I-20 WHICH HAVE MOSTLY REMAINED ELEVATED THUS FAR. SOME OF THESE STORMS HAVE PRODUCED SMALL HAIL THIS MORNING...AND THIS TYPE OF ACTIVITY WILL REMAIN POSSIBLE NEAR AND ON THE COOL SIDE OF THE FRONT THROUGH THE DAY. FORECAST UPDATES HAVE ALREADY BEEN SENT. /DL/ && .PREV DISCUSSION... /ISSUED AT 342 AM CST TUE DEC 23 2014/ SHORT TERM...THROUGH WEDNESDAY NIGHT...ACTIVITY SHOULD WANE IN INTENSITY AND COVERAGE AS WE MOVE THROUGH TUESDAY NIGHT AND INTO EARLY WEDNESDAY MORNING AS NORTHERLY FLOW QUICKLY ADVECTS NOTICEABLE COLDER DRIER AIR INTO THE REGION. LIGHT RAIN WILL CONTINUE INTO WEDNESDAY MORNING WELL BEHIND THE SURFACE LOW...AS THE MID/UPPER TROUGH BEGINS SWINGING EAST ACROSS THE AREA SQUEEZING OUT ANY REMAINING MOISTURE OVER THE AREA. CLOUDS WILL LIKELY LINGER OVER MOST OF THE AREA THROUGH WEDNESDAY AFTERNOON. SKIES WILL GRADUALLY CLEAR FROM WEST TO EAST WEDNESDAY EVENING AND OVERNIGHT WITH LOWS EARLY THURSDAY MORNING FALLING DOWN AROUND THE FREEZING MARK. /19/ LONG TERM...CHRISTMAS DAY INTO EARLY NEXT WEEK...SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES WILL BE WELCOME ON CHRISTMAS DAY...BUT INCREASINGLY IT LOOKS AS THOUGH A RATHER LONG PERIOD OF CLOUDS AND INCLEMENT WEATHER WILL BUILD IN BY FRIDAY NIGHT. BEFORE THE ACTIVE SOUTHERN BRANCH OF THE JET STREAM ASSERTS ITS INFLUENCE IT IS POSSIBLE MOST OF THE DAYTIME FRIDAY COULD BE DECENT...WITH AN APPROACHING DISTURBANCE PROBABLY ONLY GREATLY INCREASING CLOUDS (AND BRINGING IN SLIGHT RAIN CHANCES) BY LATER IN THE AFTERNOON. TEMPERATURES WILL BE TRENDING BACK ABOVE NORMAL AS WELL. BUT BY LATER FRIDAY NIGHT AND DEFINITELY INTO SATURDAY MODEL CONSENSUS HAS GROWN ON THE NEXT INCOMING DISTURBANCE SPURRING NEARBY CYCLOGENESIS AND ASSOCIATED DECENT RAIN CHANCES. IT IS POSSIBLE THE CLOUDS AND RAIN CHANCES COULD LAST WELL INTO SUNDAY IN SOME AREAS AS A COLD FRONT STALLS AT LEAST BRIEFLY IN THE VICINITY AND ANOTHER UPPER LEVEL WAVE MOVES ACROSS. MODEL CONSENSUS DOES NOT YET EXPLICITLY SUGGEST THUNDERSTORMS FOR SATURDAY AND SATURDAY NIGHT...BUT I DID INCLUDE MENTION OF CONVECTION IN SOUTHERN HALF OF ZONES THIS PERIOD CONSIDERING TRENDS. THE AFOREMENTIONED BAROCLINIC ZONE SHOULD BE THE LEADING EDGE OF A MUCH CHILLIER REGIME WHICH THE AMPLIFYING NORTHERN BRANCH OF THE JET STREAM WILL EVENTUALLY TRY TO PUSH TOWARD THE COAST. HOWEVER...MODELS ARE QUITE INSISTENT THAT THE ZONE/FRONT WILL OSCILLATE AROUND THE REGION WELL INTO NEXT WEEK BEFORE MAKING UP ITS MIND TO HEAD ALL THE WAY SOUTH. THERE IS OF COURSE UNCERTAINTY ABOUT DAY TO DAY RAIN CHANCES BY THE TIME WE START NEXT WORK WEEK BUT REST ASSURED AT LEAST SOME RAIN CHANCES ARE WARRANTED THROUGH THE END OF THE EXTENDED PERIOD. THERE IS ALSO POTENTIAL THAT THE DESCRIBED SITUATION COULD EVENTUALLY RESULT IN SOME WINTER WEATHER POTENTIAL FOR AT LEAST MY NORTHERN ZONES...BUT THAT IS CURRENTLY OUT OF THE OFFICIAL SCOPE OF THE EXTENDED RANGE. IF THAT POTENTIAL STILL EXISTS BY THE TIME IT REACHES THE OFFICIAL EXTENDED WINDOW WE WILL OF COURSE BE HIGHLY INTERESTED. /BB/ && .AVIATION...A MIX OF VFR...MVFR...AND IFR CONDITIONS ARE BEING OBSERVED AT SITES ACROSS THE AREA THIS MORNING THANKS TO LOW STRATUS...FOG...AND ISOLATED CONVECTION. THE FOG WILL DISSIPATE THROUGH THE MORNING...BUT LOW CLOUDS AND INCREASING CONVECTION WILL LIKELY LEAD TO MVFR/IFR FLIGHT STATUSES PREVAILING AT MOST SITES THROUGH MUCH OF THE NEXT 24 HOURS. WITH THE EXCEPTION OF KGLH AND KGWO...SOME SEVERE STORMS WILL BE POSSIBLE AT REMAINING SITES FROM THIS MORNING INTO THIS AFTERNOON...ESPECIALLY AT KHBG AND KMEI. THIS IS THANKS TO A VIGOROUS SURFACE LOW THAT'LL LIFT NORTHEAST THROUGH THE AREA LATER TODAY. INCREASING CONVECTION THROUGH THE PERIOD WILL ALSO BRING A DEGRADATION IN FLIGHT CATEGORIES WHEN OBSERVED ON STATION. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/19/BB
Hazardous weather outlook, Dec 23, 10:12 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1012 AM CST TUE DEC 23 2014 ARZ074-075-LAZ007-008-MSZ018-019-034-241615- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-BOLIVAR-SUNFLOWER-WASHINGTON- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. LAZ026-MSZ030>033-037>039-043>046-048>051-053>055-059>061-241615- CONCORDIA-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...ELEVATED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TODAY THERE IS AN ELEVATED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES AND HAIL ARE POSSIBLE. A STRONG TORNADO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. LAZ009-015-016-023>025-MSZ025>029-035-036-040>042-047-241615- EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TODAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TODAY THERE IS A LIMITED RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...AND HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. MSZ052-056>058-062>066-072>074-241615- LAUDERDALE-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1012 AM CST TUE DEC 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...SIGNIFICANT TIMING...TODAY SEVERE THUNDERSTORMS THREAT...SIGNIFICANT TIMING...TODAY THERE IS A SIGNIFICANT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS AFTERNOON OVER THE OUTLOOK AREA. DAMAGING WINDS...TORNADOES...SOME STRONG TORNADOES AND LARGE HAIL ARE POSSIBLE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. *SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. *SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Dec 23, 7:11 AM CST, 4 hours 1 minute before
MSZ059-061-062-231355-
LINCOLN MS-JEFFERSON MS-FRANKLIN MS-
711 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
711 AM CST TUE DEC 23 2014
...HAIL PRODUCING THUNDERSTORM MOVING TOWARD BUDE...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND 40
MPH WIND GUSTS WAS LOCATED 10 MILES SOUTH OF BUDE AT 711 AM
CST...MOVING NORTHEAST AT 50 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN FRANKLIN...SOUTHEASTERN JEFFERSON AND NORTHWESTERN
LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3134 9101 3179 9081 3178 9073 3170 9073
3169 9057 3134 9077 3134 9098 3133 9100
TIME...MOT...LOC 1311Z 204DEG 46KT 3137 9088
BYBSpecial weather statement, Dec 23, 8:38 AM CST, 2 hours 34 minutes before
MSZ043-048-049-231525-
RANKIN MS-MADISON MS-HINDS MS-
838 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
838 AM CST TUE DEC 23 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER RICHLAND AT 838 AM CST...MOVING
NORTHEAST AT 55 MPH.
PEOPLE IN EAST CENTRAL HINDS...EASTERN MADISON AND NORTHWESTERN
RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3220 9034 3278 8996 3261 8975 3260 8978
3252 8977 3210 9016
TIME...MOT...LOC 1438Z 213DEG 47KT 3227 9016
DHBSpecial weather statement, Dec 23, 10:33 AM CST, 39 minutes before
MSZ038-231700- WINSTON MS- 1033 AM CST TUE DEC 23 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1033 AM CST TUE DEC 23 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER CENTER RIDGE AT 1032 AM CST... MOVING NORTHEAST AT 50 MPH. PEOPLE IN WINSTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3328 8903 3317 8883 3294 8907 3304 8923 TIME...MOT...LOC 1632Z 226DEG 42KT 3306 8907 DHB
Local storm report, Dec 23, 10:51 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 AM HAIL VIDALIA 31.57N 91.44W
12/23/2014 E0.75 INCH CONCORDIA LA TRAINED SPOTTER
&&
DLSpecial weather statement, Dec 23, 10:55 AM CST, 17 minutes before
LAZ026-MSZ059-060-231725-
ADAMS MS-JEFFERSON MS-CONCORDIA LA-
1055 AM CST TUE DEC 23 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CST TUE DEC 23 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PINE RIDGE AT 1056 AM CST...
MOVING NORTHEAST AT 50 MPH.
PEOPLE IN WESTERN JEFFERSON AND NORTHERN ADAMS COUNTIES...AND
NORTHEASTERN CONCORDIA PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3175 9140 3174 9138 3174 9128 3176 9126
3177 9127 3176 9137 3185 9133 3186 9130
3181 9126 3182 9125 3185 9127 3187 9126
3187 9105 3152 9130 3162 9149
TIME...MOT...LOC 1656Z 211DEG 45KT 3165 9134Local storm report, Dec 23, 11:11 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1111 AM CST TUE DEC 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM HAIL 5 N PEARL RIVER 32.86N 89.24W
12/23/2014 E0.88 INCH NESHOBA MS TRAINED SPOTTER
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:56 PM CST | Special Weather Statement | JAN | Grenada | 29 min |
| Dec 23, 3:53 AM CST | Special Weather Statement | JAN | Covington | 47 min |
| Dec 23, 4:36 AM CST | Special Weather Statement | JAN | Covington | 44 min |
| Dec 23, 5:04 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Jones | 56 min |
| Dec 23, 6:01 AM CST | Special Weather Statement | JAN | Lauderdale | 59 min |
| Dec 23, 6:44 AM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Dec 23, 7:11 AM CST | Special Weather Statement | JAN | Franklin | 44 min |
| Dec 23, 7:38 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Jefferson, Lincoln | 52 min |
| Dec 23, 8:38 AM CST | Special Weather Statement | JAN | Madison | 47 min |
| Dec 23, 10:33 AM CST | Special Weather Statement | JAN | Winston | 27 min |
| Dec 23, 10:39 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 23 min |
| Dec 23, 10:46 AM CST | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 29 min |
| Dec 23, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 39 min |
| Dec 23, 10:55 AM CST | Special Weather Statement | JAN | Jefferson | 30 min |
| Dec 23, 11:10 AM CST | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Dec 23, 11:25 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 36 min |
| Dec 23, 11:57 AM CST | Severe Thunderstorm Warning | JAN | Kemper | 35 min |
| Dec 23, 12:09 PM CST | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 66 min |
| Dec 23, 12:26 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Dec 23, 12:30 PM CST | Tornado Warning | JAN | Lawrence, Lincoln | 35 min |
| Dec 23, 12:31 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 37 min |
| Dec 23, 12:51 PM CST | Severe Thunderstorm Warning | JAN | Lowndes | 39 min |
| Dec 23, 12:52 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 38 min |
| Dec 23, 1:02 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 43 min |
| Dec 23, 1:26 PM CST | Tornado Warning | JAN | Simpson, Smith | 34 min |
| Dec 23, 1:53 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 49 min |
| Dec 23, 1:57 PM CST | Tornado Warning | JAN | Marion | 43 min |
| Dec 23, 2:33 PM CST | Tornado Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar | 57 min |
| Dec 23, 2:52 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Dec 23, 3:00 PM CST | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lamar, Marion | 3 hr |
| Dec 23, 3:20 PM CST | Tornado Warning | JAN | Jasper, Jones | 40 min |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 38 min |
| Dec 23, 3:37 PM CST | Severe Thunderstorm Warning | JAN | Jones | 28 min |
| Dec 23, 3:49 PM CST | Tornado Warning | JAN | Clarke | 56 min |
| Dec 23, 3:51 PM CST | Flash Flood Warning | JAN | Jasper, Jones | 3 hr |
| Dec 23, 4:09 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 51 min |
| Dec 23, 4:25 PM CST | Tornado Warning | JAN | Lauderdale | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.